Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 237, NWS Tulsa, OK

October 4, 2016Nowata County, Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2016, 11:00 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2016, 11:00 PM CDT (04:00 UTC)
Expired
Oct 5, 2016, 12:00 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nowata County, OK, Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 8:38 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

637 
WUUS54 KTSA 050400
SVRTSA
OKC105-113-147-050500-
/O.NEW.KTSA.SV.W.0237.161005T0400Z-161005T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CDT TUE OCT 4 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHERN WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL MIDNIGHT CDT

* AT 1059 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTH OF HULAH TO 4 MILES NORTHEAST OF
  PAWHUSKA...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTLESVILLE...                   DEWEY...
  COPAN...                          WANN...
  HULAH...                          OSAGE HILLS STATE PARK...
  BIGHEART...                       OKESA...
  WAH SHA SHE STATE PARK...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9562 3672 9580 3671 9631 3700 9614
TIME...MOT...LOC 0359Z 267DEG 17KT 3699 9603 3671 9628 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
441 
WWUS54 KTSA 050453
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT TUE OCT 4 2016

OKC105-113-147-050502-
/O.EXP.KTSA.SV.W.0237.000000T0000Z-161005T0500Z/
OSAGE OK-NOWATA OK-WASHINGTON OK-
1153 PM CDT TUE OCT 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE...
NORTHWESTERN NOWATA AND NORTHERN WASHINGTON COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER ISOLATED
GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9562 3672 9580 3671 9631 3700 9614
TIME...MOT...LOC 0452Z 267DEG 17KT 3699 9603 3671 9628 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:38 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 4, 9:38 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
938 PM CDT TUE OCT 4 2016

...UPDATE...

.DISCUSSION...
Convection originating across central OK has begun to trend
downward as boundary layer begins to stabilize. However there
remains synoptic level forcing to the west and sufficient deep
layer shear remains in place to support strong to marginally
severe weather as convection continues to spread into NE OK.
Updated forecast will account for short term precip trends with
remainder of forecast on track.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  90  71  90 /  70  20  30  30
FSM   69  90  70  91 /  30  20  10  10
MLC   71  89  72  89 /  30  20  20  10
BVO   63  88  68  88 /  70  20  40  40
FYV   65  84  68  85 /  50  20  10  10
BYV   66  83  67  85 /  60  20  10  10
MKO   68  90  70  88 /  30  20  20  20
MIO   65  85  69  86 /  60  20  40  30
F10   69  89  72  87 /  30  20  20  20
HHW   70  89  70  89 /  10  20   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Oct 4, 10:32 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE OCT 4 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1032 PM CDT TUE OCT 4 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 75.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...PRIMARILY NORTHWEST OF A LINE FROM OKEMAH TO MIAMI.
	ONSET...ONGOING...DIMINISHING AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...SLOWLY WEAKENING THRU THE EVENING HOURS.

DISCUSSION...

AN ELEVATED SEVERE WEATHER RISK EXISTS THIS EVENING MAINLY WEST OF
THE HIGHWAY 75 CORRIDOR IN NORTHEAST OKLAHOMA. DAMAGING
WINDS...LARGE HAIL AND AN ISOLATED TORNADO ARE POSSIBLE BEFORE
STORMS WEAKEN LATER IN THE NIGHT AS THEY MOVE EAST INTO A MORE
STABLE AIRMASS.

NUMEROUS THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN AND CENTRAL
OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO SPREAD EAST INTO NORTHEAST
OKLAHOMA THIS EVENING. ELEVATED SEVERE WEATHER POTENTIAL EXISTS WITH
THESE STORMS...BUT THIS POTENTIAL WILL BECOME MORE LIMITED AS THE
STORMS MOVE EAST INTO A MORE STABLE AIRMASS EAST OF HIGHWAY 75.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS
FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.  THURSDAY AND
THURSDAY NIGHT WILL POSE THE NEXT POTENTIAL FOR MORE WIDESPREAD
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION.
DRIER AND COOLER WEATHER IS EXPECTED OVER THE WEEKEND.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Oct 4, 9:21 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT TUE OCT 4 2016

OKZ054-050300-
OSAGE OK-
921 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...

AT 920 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KILDARE TO 2 MILES EAST OF MARLAND. MOVEMENT WAS
NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        SHIDLER...
BURBANK...                        GRAINOLA...
FORAKER...                        SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9642 3658 9653 3655 9693 3656 9690
      3657 9689 3660 9692 3658 9698 3659 9706
      3660 9704 3666 9706 3669 9706 3670 9703
      3668 9694 3675 9689 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0220Z 246DEG 48KT 3680 9703 3656 9711
Special weather statement, Oct 4, 10:15 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT TUE OCT 4 2016

OKZ054-059-050400-
PAWNEE OK-OSAGE OK-
1015 PM CDT TUE OCT 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1100 PM CDT...

AT 1015 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF SHIDLER TO 7 MILES NORTH OF
MORRISON. MOVEMENT WAS EAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA...                       PAWNEE...
FAIRFAX...                        RALSTON...
BURBANK...                        SKEDEE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3660 9692 3658 9698 3658 9701 3669 9694
      3671 9624 3632 9671 3631 9693 3633 9693
      3634 9703
TIME...MOT...LOC 0315Z 253DEG 53KT 3673 9663 3640 9705
Local storm report, Oct 4, 10:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE OCT 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     8 ESE FORAKER           36.83N 96.43W
10/04/2016  M62 MPH          OSAGE              OK   MESONET

&&

RJS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:21 PM CDTSpecial Weather StatementTSAOsage39 min
Oct 4, 9:41 PM CDTSevere Thunderstorm WarningTSAOsage34 min
Oct 4, 10:13 PM CDTSevere Thunderstorm WarningTSAOsage47 min
Oct 4, 10:15 PM CDTSpecial Weather StatementTSAOsage45 min
Oct 4, 10:41 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee64 min
Oct 4, 11:01 PM CDTSpecial Weather StatementTSAOsage, Pawnee59 min
Oct 4, 11:46 PM CDTSpecial Weather StatementTSAOkmulgee44 min
Oct 4, 11:49 PM CDTSpecial Weather StatementTSANowata56 min
Oct 5, 12:13 AM CDTSpecial Weather StatementTSAOkfuskee47 min
Oct 5, 12:42 AM CDTSpecial Weather StatementTSAMuskogee, Okmulgee, Wagoner33 min
Oct 5, 12:50 AM CDTSpecial Weather StatementTSAMcIntosh25 min
Oct 5, 12:55 AM CDTSpecial Weather StatementTSARogers35 min
Oct 5, 1:11 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner34 min
Oct 5, 1:28 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee32 min
Oct 5, 1:42 AM CDTSpecial Weather StatementTSAAdair, Cherokee, McIntosh, Muskogee, Sequoyah48 min
Oct 5, 2:00 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Oct 5, 2:27 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg48 min
Oct 5, 2:30 AM CDTSpecial Weather StatementTSAAdair, Muskogee, Sequoyah45 min
Oct 5, 3:13 AM CDTSpecial Weather StatementTSASequoyah47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.